Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Relapsing?
Jul 14, 2005

I found out I am HIV+ 2 years ago. Funny thing is I was never sick. I just noticed the hearing in one ear fading until I was deaf in that ear. That's when I suspected it might have to do with HIV. Subsequent tests showed my CD4 count was 280 (even though my viral load was 6,900). My hearing came back and the next year I went on Truvada and Sustiva. I became undetecable after 6 weeks of treatment though my CD4 had not rebounded. Here's my question: my doctor is away on an extended vacation and my hearing has started vanishing again. Is my treatment failing afterall? Is that why my hearing is going?

Response from Dr. Henry

Loss of hearing in an ear where you had hearing problems before would usually not be a sign that you are failing therapy (if you have had a good virologic response and are not missing doses then generally the virus will remain suppressed). In my experience occasional patients may have hearing loss as a side effect of one of the HIV meds. Other inner/middle/external ear problems can impact hearing so a good evaluation is recommended. KH



Previous
HIV AND HAVING MIGRAINES
Next
fat deposit from hiv med's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement